Thunderstorm Wind, Crawford
- When
- August 13, 2:41 PM EST
- Where
- Crawford County, Westford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.567, -80.483
Several trees were reported down.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 13, 1:25 PM EST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 225 PM EDT SAT AUG 13 2005 .SHORT TERM (TODAY THRU MONDAY)... KIND OF A TOUGH FCST TDA WITH MODELS AGN HAVING DIFFS IN THE SHORT TERM. FIRST THOUGHT WAS TO FOLLOW THE NAM SOL OF A FASTER FRONTAL MOVEMENT. THINKING WAS THAT CONVECTION WOULD FIRE NXT FEW HRS OVER SRN IN/ERN IL WHERE BEST DEWPOINT AND INSTABILITY IS OCCURING. WAS THEN EXPECTING THIS PRECIP TO MOVE ENE ACRS FA AND WAS HOPING FRONT WOULD SAG S ACRS AREA LATER TGNT IN WAKE OF THIS PRECIP. HOWEVER CONSENSUS FROM NEIGHBORING OFFICES IS TO FOLLOW SLOWER GFS WHICH DVELPS A TRIPLE POINT OVR NW OH TGNT AND THUS HAS BEST PRECIP CHCS THAT AREA. THUS WL FOLLOW KIND OF A GENERIC COMPROMISE SOL THIS FCST. ALL AREAS WL CONT TO SEE LIKELY POPS TGNT AND SUN. PRECIP WL LIKELY BE FAIRLY SCT AT FIRST BUT DO EXPCT IT TO FILL IN SUM LATER TGNT. BNDRY SHOULD FINALLY MAKE IT S OF FA TMRW NGT. COULD BE SUM RESIDUAL SHRA BEHIND FNT SUN EVE AND WL HANG ON TO CHC WORDG TMRW EVE. INSTABILITY DOES NOT APPR TO BE ALL THAT GREAT TDA AS 7H TEMPS PROGGED TO BE ARND 9 DEG AT 18Z GIVING NOMINAL MID LEVEL LAPSE RATES. LITTLE BIT MORE UNSTABLE FURTHER DOWN SOUNDINGS BUT HAVE TO GET TO SRN 1/3 OF FA BEFORE CAPES GET TO 1000 J/KG. THUS NOT REALLY EXPECTING MUCH IF ANY SVR WX THIS AFT AND EVE. BEST INSTABILTY RIGHT NOW OVER THE ERN 1/3 OF AREA AND HAVE SEEN SUM NEW DEVLOPMENT THIS AREA PAST FEW VOLUME SCANS. DRY WX EXPCTED MON AND MON NIGHT AS SFC HI BLDS IN. WL SEE DRIER NELY FLOW FOR BEGINNING OF WORKWEEK AND DWPTS SHOULD FINALLY DROP OFF. GUID TEMPS IN DECENT AGREEMENT WITH ABUNDANT CLOUDINESS AND WL BE FOLLOWED FAIRLY CLOSELY TDA. && .LONG TERM (TUE THRU SAT)... LOOKS LIKE RETURN TO MORE NORMAL LIKE TEMPS IN STORE FOR FA AS PATTERN SET TO BECOME ZONAL DURG LONG TERM. WESTERLIES WL ZET UP JUST N OF AREAS SO PATTERN SOULD BE PROGRESSIVE. ALTHO IT APPRS THERE WL BE A SERIES OF UPPER LEVEL DISTURBANCES PASSING THRU THE RGN DURG PD...SFC HI RMNS ENTRENCHED OVER LERI THROUGH ERLY THU. GIVEN NE TO ELY FLOW ASSOC WITH THIS FEATURE THINK PRECIP WL BE HARD TO COME BY AS FRONTAL BNDRY SHOULD RMN S OF THE AREA. CHCS FOR PRECIP WL INCR FOR THE END OF THE WORKWEEK AS LOW PRES WL DVLP OVER THE LWR LAKES AND DRAG A CDFNT ACRS FA ON FRI. HIGH PRES WL AGAIN BLD OVER AREA FM THE NW NEXT SAT. AS FAR AS TEMPS GO...HIGHS WL BE A DEG OR TWO ABV OR BLO FOR MOST OF THE LONG RANGE PD. WARMEST DAY OF THE WEEK WL BE FRI AS SWLY FLOW AHD OF CDFNT COULD PUSH TEMPS INTO THE MID 80S. ALL IN ALL CONFIDENCE FAIRLY GOOD TDA AS MODELS HAVE BEEN CONSISTENT IN TRENDING TO THE MORE PROGRESSIVE PATTERN. AS USUAL SUM SLIGHT TIMING DIFFS EXIST BUT THESE WL BE RESOLVED AS TIME GOES ON. && .AVIATION (18Z-18Z)... CDFNT ACROSS EXTREME NRN OH AND NW PA WILL SAG S. IT WILL PROBABLY WAVER. SOME MODEL QUESTIONS AS TO WHETHER IT WILL CONTINUE TO SAG S OR A WAVE WILL DEVELOP ALONG IT FOR LATER TONIGHT...GFS HAS THIS FEATURE. IN THE SHORT TERM ONE AREA OF INSTABILITY IS OVER E CENTRAL FORECAST AREA MOVING E AND ANOTHER OVER CENTRAL INDIANA. TSTMS SHOULD DEVELOP IN THAT AREA THIS AFTN AND TRACK ACROSS THE SOUTHERN FORECAST AREA...MFD...CAK AND YNG THIS EVE. SATELLITE SHOWS A S/WV IOWA TO OK WHICH WILL MOVE ACROSS THE REGION LATE TONIGHT AND WITH THE MOISTURE SOME RAIN...MAINLY RAIN AS PER AMS BECOMING MORE STABLE. MVFR CONDITIONS WILL DEVELOP TONIGHT ESPECIALLY NEAR THE FRONTAL BOUNDARY. .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...KUBINA LONG TERM...KUBINA AVIATION...KIELTYKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 459 AM EDT SAT AUG 13 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140858- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 459 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS ARE EXPECTED TODAY BUT ORGANIZED SEVERE WEATHER IS NOT LIKELY. HOWEVER...SOME STORMS WILL BE STRONG AND ISOLATED STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORMS ARE EXPECTED ON SUNDAY. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT ISOLATED SEVERE STORMS MAY OCCUR. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT.
The Cleveland radar (KCLE), 116 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were reported down.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471899, 5471900.